Q. I have leg and hip pain. Is it due to a fall or Ciprofloxacin taken for UTI?

Answered by
Dr. Ashaq Hussain Parrey
and medically reviewed by iCliniq medical review team.
Published on Sep 10, 2019

Hello doctor,

I had a UTI that developed into a kidney infection. I also fell down a couple of stairs during this time. I went to the ER hospital (because my doctor is far away and kept being closed) and they prescribed Cipro. I was taking it and my body was soar from fever and falling (possibly). Now I am having what I believe nerve pain in my right leg and hip. The weird shooting pain started in my arm. It is not severe but definitely noticeable. The shooting pain is off and on and in my leg as well depending on what I am doing. Do you think it is a side effect of the Cipro or could it be the fall or maybe nothing? Not sure what to do. Should I wait till appointment with my doctor or go back to the ER?

Dr. Ashaq Hussain Parrey

General Medicine Internal Medicine Rheumatology
#

Hi,

Welcome to icliniq.com.

I have gone through your post. You have mentioned that you had UTI for which you are talking Ciprofloxacin and also had shooting pain. Let me explain what could be the reason. The musculoskeletal symptom of Ciprofloxacin is tendinitis that means inflammation and pain at a site where muscle binds to bone, and myalgias that meangeneralized muscle pain, mild but never shooting pain.

You complained history of fall, yes, fall may sometimes cause a bulge in the vertebral column disk and compress a nerve root which may result in shooting pain. You wanted to know whether you need to visit ER, I would suggest unless you have weakness of any limb with shooting pain there is no need to visit ER.

Also Read Answers From:

Related Questions & Answers


Why does my leg pain even after walking short distances?

Query: Hello doctor, I am 40 years old and my leg pains while walking. Can I please know what is the reason behind this? This problem started nine years ago. But, now my leg pains after walking even 20 to 30 meters. I am currently on Thyroxine 50 mg. I have had a Doppler ultrasound. Please help.  Read Full >>


Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. There are many causes of leg pain. The most common is degenerative lumbar disc disease with radiculopathy due to compression of nerve root especially if the pain is only on one leg. The other causes are vitamin D and B deficiency especially if the pain is on both s...  Read Full

Following UTI, I am getting vaginal dryness and pain. How to treat this?

Query: Hi doctor, A few months ago, I was suffering from UTI and followed by vaginal dryness. Right now, I feel occasional sharp pain in my vagina, which subsides after a while. Also, I am getting pain during intercourse. I wanted to know the ways to treat this vaginal dryness. I had urine and culture t...  Read Full >>


Dr. Dattaprasad Balasaheb Inamdar
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Pain can be due to cystitis or recurrence of UTI (urinary tract infection). UTI will not cause vaginal dryness. It indicates inadequate exposure to estrogen (hormone), which can be due to many causes. Regarding dryness and pain during intercourse, it can be reduce...  Read Full

I have epididymitis. Why am I having pain after masturbating?

Query: Hello doctor, I have epididymitis and I am taking Ciprofloxacin for it. I was feeling better but then I masturbated and all the pain is back.  Read Full >>


Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. How long have you been taking the Ciprofloxacin and at which dose? Are you taking any medications for pain?  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.